Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Feb 10, 2009, 5:47 PM CST for Osage County, Pawnee County, Oklahoma. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 10, 2009, 5:47 PM CST (23:47 UTC)
- Expired
- Feb 10, 2009, 9:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Osage County, OK, Pawnee County, OK
The radar
The Tulsa radar (KINX), 118 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 10, 7:30 PM CST | FLASH FLOOD | 4 Ne Pawnee, OK | WATER FLOWING OVER RURAL ROADS... |
| Feb 10, 7:45 PM CST | FLASH FLOOD | 3 Ese Fairfax, OK | WATER OVER NUMEROUS COUNTY ROADS. HAD TO DETOUR TO GET TO DOWNED POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2319 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 102347
FFWTSA
OKC113-117-110345-
/O.NEW.KTSA.FF.W.0001.090210T2347Z-090211T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
547 PM CST TUE FEB 10 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OSAGE COUNTY IN NORTHEAST OKLAHOMA
PAWNEE COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 945 PM CST
* AT 542 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES NORTHWEST OF PAWHUSKA...
MOVING NORTHEAST AT 50 MPH. RADAR INDICATES THAT 1 TO 2 INCHES
OF RAIN HAS ALREADY FALLEN. ANOTHER 2 INCHES WILL BE POSSIBLE
THROUGH 945 PM CST AS ADDITIONAL STORMS MOVE THROUGH THE WARNED
AREA. INTENSE RAINFALL RATES CAN QUICKLY LEAD TO FLOODING.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...PEARSONIA...FORAKER...GRAINOLA...OKESA...BIGHEART AND
HULAH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
WHEN WATER COVERS THE ROADWAY REMEMBER...TURN AROUND DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS.
LAT...LON 3699 9600 3618 9601 3617 9681 3625 9683
3625 9692 3634 9692 3635 9703 3651 9703
3658 9688 3661 9691 3658 9699 3659 9704
3670 9706 3671 9703 3669 9694 3676 9689
3676 9683 3679 9676 3700 9674
$$1 follow-up statement
000
WGUS74 KTSA 110342
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST TUE FEB 10 2009
OKC113-117-110352-
/O.EXP.KTSA.FF.W.0001.000000T0000Z-090211T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-PAWNEE OK-
942 PM CST TUE FEB 10 2009
...THE FLASH FLOOD WARNING FOR PAWNEE AND OSAGE COUNTIES EXPIRES AT
945 PM CST...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3699 9600 3618 9601 3617 9681 3625 9683
3625 9692 3634 9692 3635 9703 3651 9703
3658 9688 3661 9691 3658 9699 3659 9704
3670 9706 3671 9703 3669 9694 3676 9689
3676 9683 3679 9676 3700 9674
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 5:29 PM CST, 18 minutes earlier.
Area forecast discussion, Feb 10, 5:29 PM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
529 PM CST TUE FEB 10 2009
.DISCUSSION...
.AVIATION...
AREAS OF SHOWERS AND THUNDERSTORMS PERSIST LATE
THIS AFTERNOON ACROSS EASTERN OK AND WESTERN
AR...WHILE A LINE OF SEVERE THUNDERSTORMS OVER
CENTRAL OK CONTINUES TO PRESS SLOWLY EAST. OCCASIONAL
IFR CIGS AND VISIBILITIES AROUND 1SM WILL BE
POSSIBLE IN ANY THUNDERSTORMS...ALONG WITH VERY
GUSTY WINDS...MAINLY THROUGH THE EVENING HOURS.
THUNDERSTORMS SHOULD BEGIN TO DIMINISH AREAWIDE
AFTER ABOUT 09Z...ALTHOUGH MVFR CIGS AND AREAS OF
SHOWERS MAY PERSIST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR OKZ049-OKZ053-OKZ076.
AR...FLOOD WATCH UNTIL 6 AM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...18Hazardous weather outlook, Feb 10, 5:10 PM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 510 PM CST TUE FEB 10 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 446 PM CST TUE FEB 10 2009 ...WIDESPREAD SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 9 PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MAINLY AFTER 9 PM. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. SCATTERED SEVERE THUNDERSTORMS WERE OCCURRING AT THE TIME OF THIS ISSUANCE. OTHER STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL OKLAHOMA DURING THE EVENING AND MOVE EASTWARD INTO DEEPER...MOIST UNSTABLE AIR. WIND FIELDS ALOFT WILL PROVIDE SUFFICIENT SHEAR TO DEVELOP SUPER CELLS WITH THE POTENTIAL FOR TORNADO DEVELOPMENT. TORNADOES HAVE ALREADY OCCURRED DURING THE AFTERNOON WITH SOME OF THE THUNDERSTORMS. LARGE HAIL TO THE SIZE OF GOLF BALLS WILL ALSO BE POSSIBLE. THE SYSTEM WILL MOVE RAPIDLY EAST DURING THE NIGHT...EXITING EASTERN OKLAHOMA BETWEEN MIDNIGHT AND ABOUT 2 AM. THE SEVERE POTENTIAL SHOULD MOVE OUT OF NORTHWEST ARKANSAS BY AROUND 4 TO 6 AM. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL EARLY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS ARE NOW EXPECTED TO END AROUND SUNRISE WEDNESDAY. HOWEVER...INCREASING DRY SOUTHWEST WINDS ON FRIDAY WILL RESULT IN HIGH WILD FIRE RISK AS GRASSES WILL DRY QUICKLY DESPITE THE PREVIOUS RAINS. A COOL DOWN TO MORE SEASONABLE TEMPERATURES IS EXPECTED BY LATE WEEK...ALONG WITH CHANCES FOR RAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Local storm report, Feb 10, 5:00 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND GST 3 ENE PAWNEE 36.35N 96.75W
02/10/2009 M62 MPH PAWNEE OK MESONET
&&
PBSLocal storm report, Feb 10, 5:05 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL 1 N PAWNEE 36.35N 96.80W
02/10/2009 E1.00 INCH PAWNEE OK EMERGENCY MNGR
&&
PBSLocal storm report, Feb 10, 5:07 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 S PAWNEE 36.32N 96.80W
02/10/2009 PAWNEE OK LAW ENFORCEMENT
SINGLE-WIDE MOBILE OVERTURNED...EXTENSIVE DAMAGE TO A
DOUBLE-WDE MOBILE HOME. REPORTED AS WIND DAMAGE. LOCATION
ESTIMATED.
&&
SFPLocal storm report, Feb 10, 5:08 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG PAWNEE 36.34N 96.80W
02/10/2009 PAWNEE OK EMERGENCY MNGR
LARGE TREE LIMBS DOWN.
&&
PBSLocal storm report, Feb 10, 5:40 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 3 E PAWHUSKA 36.67N 96.28W
02/10/2009 E0.75 INCH OSAGE OK AMATEUR RADIO
&&
SFPLocal storm report, Feb 10, 5:45 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CST TUE FEB 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL PAWHUSKA 36.67N 96.34W
02/10/2009 E1.00 INCH OSAGE OK AMATEUR RADIO
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:10 PM CST | Special Weather Statement | TSA | Latimer | 35 min |
| Feb 10, 2:46 PM CST | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more | 13 hr |
| Feb 10, 2:51 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 39 min |
| Feb 10, 3:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 51 min |
| Feb 10, 3:22 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Sequoyah | 27 min |
| Feb 10, 3:38 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Feb 10, 3:59 PM CST | Severe Thunderstorm Warning | TSA | Adair, LeFlore, Sequoyah | 61 min |
| Feb 10, 4:20 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 40 min |
| Feb 10, 4:35 PM CST | Tornado Warning | TSA | Osage, Pawnee | 25 min |
| Feb 10, 4:59 PM CST | Tornado Warning | TSA | Osage, Pawnee | 46 min |
| Feb 10, 5:38 PM CST | Tornado Warning | TSA | Osage, Washington | 52 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.